Posted by John B (188.8.131.52) on November 11, 2000 at 09:30:21:
In Reply to: Clinic Referral and Stadol Nasal Spray posted by Georgia on November 11, 2000 at 02:19:49:
I have yet to find anyone who has used Stadol for cluster headaches and has had a satisfactory result. My experience has been very poor.
When I first used it, it dulled the pain a bit, so that a full-blown attack was a bit more bearable. I found that it caused an increase in heart rate, and strong physical sedation, so that once the attack was over, I could neither sleep nor read or do any other useful thing for several hours. I also found that after the first couple of doses, it took two puffs in order to produce the reduction in pain from a Kip 10 to a Kip 9.
I went through a period when it was nearly impossible for me to get any kind of medication for my CH, except the Stadol. The insurance would pay for it, but would not pay for Imitrex or Maxalt, and I have exceeded my lifetime limit for ergots. I avoided using the Stadol as much as possible, but in desparation, used it to the point of going through about two bottles a month for about two months. At the end of this time, the stuff was worthless. It did absolutely nothing to relieve the pain.
What I learned after discontinuing Stadol is that even with this limited usage, there are some very strong withdrawl symptoms to deal with that go on for six months or so. These involve some very uncomfortable muscle aches and pains. I was fortunate not to have fallen into the trap of addiction, as this drug is highly addictive. If this happens, I understand the road to recovery can be quite difficult. Do be careful with Stadol. I really don't think it has any usefulness in CH. In fact, I have come to the conclusion that no pain killer is of any use; the only strategy of merit is to avoid and abort.
Post a Followup